New Hampshire, 2007

Lightning Strike in New Hampshire, June 27, 2007

June 27, 2007 · NWS GYX · 1 event in 1 county or zone

A series of strong thunderstorms crossed the state during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A series of strong thunderstorms crossed the state during the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 27, 2:05 PM EST, 5 hours 55 minutes earlier.

Area forecast discussion, Jun 27, 2:05 PM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
305 PM EDT WED JUN 27 2007

.SYNOPSIS...
HOT AND HUMID WEATHER CONTINUES TODAY. A COLD FRONT USHERS IN A
MUCH COOLER AND DRIER AIRMASS THURSDAY. HIGH PRESSURE BUILDS INTO
THE REGION ON FRIDAY FOLLOWED BY SECONDARY COLD FRONT FRIDAY
NIGHT. ANOTHER AREA OF HIGH PRESSURE BUILDS INTO THE REGION
SATURDAY AND MOVES OFFSHORE EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
HAZY...HOT AND HUMID AGAIN TODAY. CONVECTION MOVED IN ALONG THE
FRONTAL BOUNDARY FROM QUEBEC INTO SOMERSET COUNTY MAINE OVERNIGHT.
ANOTHER AREA IS ON ITS HEELS AFTER DAYBREAK. STABILITY INDICES GO
INTO THE RED LATER TODAY AND SPC STILL HAS US IN A SLIGHT
RISK. STILL LOOKING FOR SEVERE WEATHER THIS AFTERNOON AND HAVE
KEPT ENHANCED THUNDERSTORM WORDING FOR HAIL AND GUSTY WINDS.

&&

.SHORT TERM /TONIGHT/...
SHOWERS AND STRONG THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE
EVENING AS LOW PRESSURE MOVES ACROSS NORTHERN MAINE AND DRAGS A
PRE FRONTAL TROUGH THROUGH THE REGION.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL BE PRESSING THROUGH THE REGION DURING THE DAY
TOMORROW. SOME THUNDERSTORMS...APPROACHING SEVERE LIMITS...WILL
DEVELOP DUE TO THE FORCING AND INSTABILITY ALONG AND AHEAD OF THE
FRONT ITSELF. STRONG RIDGING AND WARMING ALOFT HAS RAISED THE
FREEZING LEVEL TOO HIGH FOR WIDESPREAD HAIL...ALTHOUGH IT WILL
STILL BE POSSIBLE. DAMAGING WINDS WILL BE THE MAIN THREAT.

THE COLD FRONT PUSHES OFF THE COAST AROUND SUNSET AND A BUBBLE OF
HIGH PRESSURE ENTERS FROM CANADA ON FRIDAY. IT WILL BE A BEAUTIFUL
DAY WITH MUCH COOLER AND DRIER CONDITIONS.

A WEAK TROUGH ROTATES IN TO REINFORCE THE COLD AIR FOR THE
WEEKEND...BUT ONLY BRINGS AN AREA OF CLOUDINESS WITHOUT MUCH
FANFARE. A LARGER AREA OF HIGH PRESSURE BUILDS IN FROM
CANADA...BRINGING LOTS OF SUNSHINE AND BELOW NORMAL
TEMPERATURES...HOWEVER IT WILL STILL FEEL WONDERFUL WITH HIGHS IN
THE 70S. THE HIGH WILL MOVE OFFSHORE AND THE FLOW REGIME BRINGS
IN WARMER AND MORE HUMID AIR THROUGH THE FIRST HALF OF THE
WEEK. TEMPERATURES SHOULD CLIMB BACK TO SEASONAL NORMALS.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...MAINLY VFR EXCEPT FOR AREAS OF MVFR IN HAZE AND PATCHY
FOG EARLY AND NEAR THUNDERSTORMS THIS AFTERNOON.

LONG TERM...VRF CONDITIONS EXPECTED TO CONTINUE THROUH THE WEEKEND.

&&

.MARINE...
SHORT TERM...QUIET ON THE WATERS TODAY BUT WINDS AND SEAS WILL BE
CLOSE TO SMALL CRAFT ADVISORY CRITERIA THIS AFTERNOON INTO TONIGHT...SO
THE FLAG HAS BEEN RAISED.

LONG TERM...WINDS AND SEAS REMAIN LOW THROUGH THE PERIOD.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...AIR QUALITY ALERT UNTIL 1 AM EDT THURSDAY FOR MEZ018>028.
NH...AIR QUALITY ALERT UNTIL 1 AM EDT THURSDAY FOR NHZ002>004-
     007-008-010-013-014.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 10 AM EDT
     THURSDAY FOR ANZ150.

&&

SHORT TERM...CEMPA
LONG TERM...MICHAUD
MARINE...CEMPA/MICHAUD
AVIATION...CEMPA
Hazardous weather outlook, Jun 27, 2:10 PM EST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
310 PM EDT WED JUN 27 2007

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-281915-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
310 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 457 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY AS A COLD
FRONT MOVES THROUGH THE AREA. THE MAIN THREAT WITH THESE STORMS
WILL AGAIN BE DAMAGING WINDS WITH SOME LARGE HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ170-281915-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-
310 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

     SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY AS A COLD
FRONT MOVES THROUGH THE AREA. THE MAIN THREAT WITH THESE STORMS
WILL AGAIN BE DAMAGING WINDS WITH SOME LARGE HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 27, 6:58 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
758 PM EDT WED JUN 27 2007

NHZ008-280045-
MERRIMACK-
758 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY THROUGH 845 PM
EDT...

AT 758 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF HOPKINTON...MOVING
EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND HENNIKER...CONTOOCOOK...HOPKINTON... DUNBARTON...BOW...
HOOKSETT...CONCORD...SUNCOOK...PEMBROKE AND LOUDON THROUGH 845 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

HAYES
Special weather statement, Jun 27, 7:11 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
811 PM EDT WED JUN 27 2007

NHZ008>010-013-280100-
BELKNAP-INTERIOR ROCKINGHAM-MERRIMACK-STRAFFORD-
811 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY AND ROCKINGHAM COUNTY THROUGH 900 PM EDT...

AT 811 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER EPSOM...MOVING EAST AT
25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND SUNCOOK...PEMBROKE...LOUDON... HOOKSETT...EPSOM...
CONCORD...CHICHESTER...BOW...ALLENSTOWN AND PITTSFIELD THROUGH 900
PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 50 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jun 27, 7:22 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
822 PM EDT WED JUN 27 2007

MEZ009-280100-
CENTRAL SOMERSET-
822 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 900 PM
EDT...

AT 822 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 28 MILES NORTHWEST OF
JACKMAN...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LONG POND...JACKMAN
AND ATTEAN THROUGH 900 PM EDT.

THESE STORMS WILL ALSO AFFECT MOOSEHEAD LAKE BETWEEN SEBOOMOOK AND
ROCKWOOD AFTER 850 PM. IF YOU ARE BOATING ON THE LAKE...BE ON THE
ALERT FOR THREATENING WEATHER AND BE PREPARED TO HEAD BACK TO SHORE
AHEAD OF THE THUNDERSTORMS.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

HAYES
Special weather statement, Jun 27, 7:25 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
825 PM EDT WED JUN 27 2007

MEZ018-023-NHZ010-280115-
COASTAL YORK-INTERIOR YORK-STRAFFORD-
825 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY AND YORK COUNTY
THROUGH 915 PM EDT...

AT 825 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF
BARRINGTON...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND BARRINGTON...ROCHESTER...BERWICK...
SOMERSWORTH...LEBANON...SANFORD...NORTH BERWICK AND WELLS THROUGH
915 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 50 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jun 27, 7:34 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
834 PM EDT WED JUN 27 2007

MEZ012-018-019-280115-
INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN OXFORD-
834 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...YORK COUNTY AND
CUMBERLAND COUNTY THROUGH 915 PM EDT...

AT 834 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF PORTER...
MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND PORTER...BROWNFIELD...KEZAR FALLS...
HIRAM...CORNISH...DENMARK...WEST BALDWIN AND NAPLES THROUGH 915 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jun 27, 7:49 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
849 PM EDT WED JUN 27 2007

NHZ006-009-010-280145-
BELKNAP-SOUTHERN CARROLL-STRAFFORD-
849 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY
AND CARROLL COUNTY THROUGH 945 PM EDT...

AT 849 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF
GILFORD...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND GILFORD...ALTON...
WOLFEBORO...NEW DURHAM... BRIDGEWATER...OSSIPEE...MIDDLETON...
BROOKFIELD AND WAKEFIELD THROUGH 945 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED.

HAYES

The radar

The Portland,ME radar (KGYX), 72 km away, was scanning. The volume nearest the first event began at 01:00 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Carroll

When
June 27, 8:00 PM EST
Where
Carroll County, Wakefield
Property damage
$2,000
Reported by
Newspaper
Coordinates
43.570, -71.030

Lightning ignited a fire in a shed in Wakefield.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2007Every state in 2007This day in weather historyWarnings in New Hampshire, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44088.